Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 9:39 AM CDT for Marshall County, Rutherford County, Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 9:39 AM CDT (14:39 UTC)
- Expired
- Jun 28, 2018, 10:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
247
WUUS54 KOHX 281439
SVROHX
TNC117-149-187-281515-
/O.NEW.KOHX.SV.W.0115.180628T1439Z-180628T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
939 AM CDT THU JUN 28 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
North central Marshall County in Middle Tennessee...
West central Rutherford County in Middle Tennessee...
Southeastern Williamson County in Middle Tennessee...
* Until 1015 AM CDT.
* At 939 AM CDT, a severe thunderstorm was located near Franklin,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Franklin, Thompson's Station, Eagleville and Triune.
This includes the following highways...
Interstate 65 between mile markers 56 and 66.
Interstate 840 between mile markers 28 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3585 8694 3595 8679 3579 8649 3570 8663
3569 8664 3564 8672
TIME...MOT...LOC 1439Z 312DEG 21KT 3585 8680
HAIL...1.00IN
WIND...60MPH
$$
Shamburger1 follow-up statement
053
WWUS54 KOHX 281506
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1006 AM CDT THU JUN 28 2018
TNC117-149-187-281515-
/O.CON.KOHX.SV.W.0115.000000T0000Z-180628T1515Z/
Marshall TN-Rutherford TN-Williamson TN-
1006 AM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTH CENTRAL MARSHALL...WEST CENTRAL RUTHERFORD AND SOUTHEASTERN
WILLIAMSON COUNTIES...
At 1006 AM CDT, a severe thunderstorm was located near Franklin,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 959 AM CDT, dime size hail was reported
in Franklin with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Franklin, Thompson's Station, Eagleville and Triune.
This includes the following highways...
Interstate 65 between mile markers 56 and 66.
Interstate 840 between mile markers 28 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3585 8694 3595 8679 3579 8649 3570 8663
3569 8664 3564 8672
TIME...MOT...LOC 1506Z 313DEG 14KT 3584 8685
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:34 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 28, 9:34 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 934 AM CDT Thu Jun 28 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Now that the morning line of convection has developed, made some minor adjustments to our PoPs for today, extending the band of likely PoPs a bit further north toward Nashville. Otherwise, no change to previous forecast. && .AVIATION... 12Z TAF DISCUSSION. One more active day expected today as a weak boundary passes. Convection already occurring CSV vcnty expected to spread west in the mid/late morning. Storms could affect all sites by 18z. CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR level fog likely to develop late night. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Shamburger
Hazardous weather outlook, Jun 28, 5:55 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 555 AM CDT Thu Jun 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 555 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to maybe severe thunderstorms will be possible across Middle Tennessee mainly late this morning into the mid afternoon. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding and small hail are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat is likely Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Local storm report, Jun 28, 9:08 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG 7 SE BYRDSTOWN 36.49N 85.06W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN IN THE DOUBLE TOP AREA.
&&
EVENT NUMBER OHX1800206
MR3Local storm report, Jun 28, 9:10 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 1 N ALLARDT 36.40N 84.88W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN ON GOVERNMENT POND RD.
&&
EVENT NUMBER OHX1800207
MR3Special weather statement, Jun 28, 9:11 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Nashville TN 911 AM CDT THU JUN 28 2018 TNZ006-025-026-281445- Dickson TN-Cheatham TN-Montgomery TN- 911 AM CDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...SOUTHERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 945 AM CDT... At 911 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Clarksville, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarksville, Palmyra, Cheatham Dam and Cunningham. LAT...LON 3640 8752 3652 8742 3638 8709 3618 8727 TIME...MOT...LOC 1411Z 307DEG 19KT 3640 8739 Shamburger
Local storm report, Jun 28, 9:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD JAMESTOWN 36.43N 84.94W
06/28/2018 FENTRESS TN EMERGENCY MNGR
MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
AREA.
&&
EVENT NUMBER OHX1800208
MR3Special weather statement, Jun 28, 9:32 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
932 AM CDT THU JUN 28 2018
TNZ059-061-062-281500-
Rutherford TN-Williamson TN-Marshall TN-
932 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...WEST
CENTRAL RUTHERFORD AND EASTERN WILLIAMSON COUNTIES UNTIL 1000 AM
CDT...
At 932 AM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Eagleville and
Triune.
LAT...LON 3567 8682 3569 8681 3570 8681 3569 8680
3571 8678 3571 8681 3572 8682 3574 8687
3588 8697 3598 8682 3579 8653 3563 8679
TIME...MOT...LOC 1432Z 319DEG 21KT 3589 8685
10Special weather statement, Jun 28, 9:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
939 AM CDT THU JUN 28 2018
TNZ025-057-281515-
Hickman TN-Dickson TN-
939 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND NORTH CENTRAL HICKMAN
COUNTIES UNTIL 1015 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 9 miles northwest of Dickson, moving
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, White Bluff, Burns, Charlotte, Vanleer and Slayden.
LAT...LON 3610 8717 3607 8717 3589 8744 3604 8755
3610 8754 3613 8755 3618 8757 3623 8753
3625 8753 3629 8747
TIME...MOT...LOC 1438Z 319DEG 21KT 3618 8749
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Jun 27, 10:21 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 27, 11:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| Jun 28, 2:06 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 54 min |
| Jun 28, 3:11 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett | 94 min |
| Jun 28, 4:24 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 2 hr |
| Jun 28, 5:21 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 39 min |
| Jun 28, 6:06 AM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 28, 6:25 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jun 28, 7:35 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 40 min |
| Jun 28, 8:30 AM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Jun 28, 9:00 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 9:11 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 28, 9:32 AM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Jun 28, 9:39 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Jun 28, 9:47 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 43 min |
| Jun 28, 10:09 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jun 28, 10:11 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jun 28, 10:17 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 43 min |
| Jun 28, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jun 28, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 65 min |
| Jun 28, 10:59 AM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 28, 11:19 AM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Jun 28, 11:22 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 38 min |
| Jun 28, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Jun 28, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | OHX | Dickson, Maury | 42 min |
| Jun 28, 12:07 PM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more | 3 hr |
| Jun 28, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Jun 28, 12:18 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Stewart | 117 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | OHX | Montgomery | 27 min |
| Jun 28, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 52 min |
| Jun 28, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| Jun 28, 12:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Williamson | 3 hr |
| Jun 28, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 32 min |
| Jun 28, 1:00 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 45 min |
| Jun 28, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Jun 28, 1:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Rutherford, Sumner | 62 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 116 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 64 min |
| Jun 28, 2:20 PM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 53 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.